MAUDE Adverse Event Report: COOK INC ONE-STEP SUPRAPUBIC INTRODUCER; KGZ ACCESSORIES, CATHETER

COOK INC ONE-STEP SUPRAPUBIC INTRODUCER; KGZ ACCESSORIES, CATHETER
Catalog Number SANT-22-20-PLV
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported while examining devices at the distribution center, a hair like foreign matter was found within the sealed package of a one-step suprapubic introducer.The device was never shipped to a user facility.The device did not come into contact with any patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one unopened step suprapubic introducer was returned for investigation.The visual examination also confirmed that the sealed, unopened package contained a hair-like fiber.Additionally, a document based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the specifications and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ".Do not use the product if there is a doubt as to whether the product is sterile.Upon removal from the package, inspect the product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to manufacturing and quality control.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ONE-STEP SUPRAPUBIC INTRODUCER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8698382
Report Number1820334-2019-01400
Device Sequence Number2473157
Product Code KGZ
UDI-Device Identifier00827002266667
UDI-Public(01)00827002266667(17)201023(10)8313777
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Catalogue NumberSANT-22-20-PLV
Device Lot Number8313777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1